Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The application of linear multistep methods to singular initial value problems


Authors: Frank R. de Hoog and Weiss Richard
Journal: Math. Comp. 31 (1977), 676-690
MSC: Primary 65L05
DOI: https://doi.org/10.1090/S0025-5718-77-99844-1
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A theory for linear multistep schemes applied to the initial value problem for a nonlinear first order system of differential equations with a singularity of the first kind is developed. Predictor-corrector schemes are also considered.

The specific examples given are systems derived from partial differential equations in the presence of symmetry.


References [Enhancements On Off] (What's this?)

  • [1] L. BAUER, E. L. REISS & H. B. KELLER, "Axisymmetric buckling of hollow spheres and hemispheres," Comm. Pure Appl. Math., v. 23, 1970, pp. 529-568. MR 43 #4335. MR 0278605 (43:4335)
  • [2] F. R. de HOOG & R. WEISS, "Difference methods for boundary value problems with a singularity of the first kind," SIAM J. Numer. Anal., v. 13, 1976, pp. 775-813. MR 0440931 (55:13799)
  • [3] F. R. de HOOG & R. WEISS, Collocation Methods for Singular Boundary Value Problems, MRC Technical Summary Report #1547, 1975.
  • [4] P. HENRICI, Discrete Variable Methods in Ordinary Differential Equations, Wiley, New York, 1962. MR 24 #B1772. MR 0135729 (24:B1772)
  • [5] H. B. KELLER & A. W. WOLFE, "On the nonunique equilibrium states and buckling mechanism of spherical shells," J. Soc. Indust. Appl. Math., v. 13, 1965, pp. 674-705. MR 32 #656. MR 0183174 (32:656)
  • [6] Y. L. LUKE, The Special Functions and Their Approximations, Vol. I, Academic Press, New York, 1969. MR 39 #3039. MR 0241700 (39:3039)
  • [7] H. MEISSNER & P. THOLFSEN, "Cylindrically symmetric solutions of the Ginzburg-Landau equations," Phys. Rev., v. 169, 1968, pp. 413-416.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-77-99844-1
Keywords: Initial value problem, singularity of the first kind, linear multistep method, stability, convergence, predictor-corrector scheme
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society